MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX® OPA SOLUTION; BIOCIDES SOLUTIONS

ADVANCED STERILIZATION PRODUCTS CIDEX® OPA SOLUTION; BIOCIDES SOLUTIONS
Catalog Number 20390
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported an event of two patients experienced adverse urinary reactions post cystoscopy procedures with instruments that were reprocessed with cidex opa solution.One of the two patients reported burning sensation right after the procedure; however, it is unclear which of the two patients experienced the immediate reaction.The customer stated that the incident is not considered a serious injury and reported that the patients are "fine".The patient received a local anesthetic (5% lidocaine jelly) injected into the urethra prior to the cystoscopy with a wolf flexible cystoscope.The patient experienced burning urethra while urinating post procedure.The patient was prescribed prophylactic oral antibiotics; however, it is not known if these antibiotics are given to all cystoscopy patients.Additionally, it was recommended to take azo, which is an oral over-the-counter (otc) medication, to relieve the burning sensation.It is not known if the patient took this otc medication or the duration of treatment.The customer provided that the instruments reprocessing procedure included immersion in a diluted non-asp detergent (prolystica), then immersion in cidex® opa solution, and then rinsed with sterile water for 60 seconds.The instruments are rinsed once again prior to use.As per the cidex® opa instructions for use (ifu), a minimum of three one-minute rinses are required.It was reported that the instruments are soaked in cidex opa solution for a maximum of 12 minutes, but sometimes 5 to 8 minutes; the actual cidex® opa immersion time for this event is unknown.It was reported that there was human contact with a medical device that was not rinsed per cidex® opa solution ifu; therefore, this event is being reported as a malfunction subsequent to a previous serious injury.This report is for patient 2.Refer to manufacturer report number 2084725-2021-00425 for patient 1.
 
Additional Manufacturer Narrative
The customer was provided the cidex® opa solution ifu and was retrained on proper cleaning with detergents, soak time, and rinsing procedure.The batch record review was performed and no issues relating to the failure mode were noted.The involved batch met manufacturer specifications at the time of release.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the batch history record, retains testing, trending analysis by lot number, and system risk analysis (sra).¿ retains testing was completed with no issues identified.All in-process controls are within specifications.¿ trending analysis for the lot number was reviewed for the prior six months from open date and no significant trend was observed.¿ review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." product evaluation was not performed as the issue was determined to be use error.Supplier investigation concluded that the root cause of the adverse event is considered unknown but to have occurred outside of the supplier control.Review of the manufacturing and packaging processes, testing results, and retain samples show no evidence of the supplier as the root cause.The most likely assignable cause of this issue was failure to follow the cidex® opa solution instructions for use (ifu) in proper cleaning with detergents, soak time, and rinsing procedure.Asp will continue to track and trend this issue.Asp complaint ref (b)(4).

Brand Name
CIDEX® OPA SOLUTION
Common Device Name
BIOCIDES SOLUTIONS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key12903017
Report Number2084725-2021-00426
Device Sequence Number4819764
Product Code MED
UDI-Device Identifier20705037000071
UDI-Public20705037000071
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K991487
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Catalogue Number20390
Device Lot Number116000049
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown